MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-35
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Emotional Changes (1831); Inflammation (1932); Ischemia (1942); Pain (1994); Scar Tissue (2060); Hernia (2240); Obstruction/Occlusion (2422); Abdominal Distention (2601); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced pain, inflammation, adhesions, mesh migration, mental pain, scarring, permanent impairment, loss of enjoyment of life and defective mesh.Post-operative patient treatment included mesh intervention surgery.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced strangulated hernia recurrence, ischemic small bowel loop, bulge, pain, inflammation, adhesions, mesh migration, mental pain, scarring, permanent impairment, loss of enjoyment of life and defective mesh.Post-operative patient treatment included medication, revision surgery, mesh intervention surgery, exploratory laparotomy, reduction of strangulated ventral hernia and hernia repair with new mesh.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key13559244
Report Number1219930-2022-00596
Device Sequence Number3788745
Product Code FTL
UDI-Device Identifier10884521101364
UDI-Public10884521101364
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberSPM-35
Device Catalogue NumberSPM-35
Device Lot NumberA2L0039X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date01/06/2025
Date Device Manufactured11/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale
Patient Weight154 KG